MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT MRI ISP W/O SUTURE PLUGS, 9.6 FR SILICONE SL CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT MRI ISP W/O SUTURE PLUGS, 9.6 FR SILICONE SL CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1809661
Medical Device Problem Codes Loss of or Failure to Bond (1068); Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562); Obstruction of Flow (2423); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 07/2024).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a port placement procedure, when tried to remove the inner sheath part of the luer-lock piece that is attached to the outer grey sheath allegedly broke off and blood allegedly started to shoot out.It was further reported that the guide wire was allegedly did not enter through the outer sheath and it allegedly occluded.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 10.0fr peel-apart sheath and one vessel dilator was returned for evaluation and two electronic photos were provided for review.Gross visual and functional testing were performed.The investigation is confirmed for the reported fracture, material separation and identified deformation due to compressive stress and loss of or failure to bond as one detached valve cap was received, the other half of the valve cap was still attached to the t-handle, bunching was noted throughout the peel-apart sheath and the photo review and manufacturing review also confirms the same.However, the investigation is inconclusive for the reported failure to advance, fluid leak and obstruction of flow, as the exact circumstances at the time of reported event was unknown.The definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 07/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
POWERPORT MRI ISP W/O SUTURE PLUGS, 9.6 FR SILICONE SL CATHETER
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17039749
Report Number3006260740-2023-02195
Device Sequence Number6459110
Product Code LJT
UDI-Device Identifier00801741027161
UDI-Public(01)00801741027161
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K073423
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1809661
Device Catalogue Number1809661
Device Lot NumberREGY2426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight90 KG
Patient RaceWhite